Alert archive / Oregon / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jun 22, 2012, 8:54 AM PDT. It took effect at Jun 22, 2012, 9:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2012, 8:54 AM PDT (15:54 UTC)
- In effect from
- Jun 22, 2012, 9:00 AM PDT
- Expired
- Jun 22, 2012, 8:14 PM PDT
- In force
- 11 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS85 KBOI 221554 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 954 AM MDT FRI JUN 22 2012 ...RED FLAG WARNING IN EFFECT THURSDAY EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 637... .MID LEVEL MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORMS AFTER 1300. BY EARLY EVENING COVERAGE OF STORMS WILL INCREASE. ORZ636-230000- /O.NEW.KBOI.FW.W.0004.120622T1600Z-120623T0600Z/ BURNS BLM- 854 AM PDT FRI JUN 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * THUNDERSTORMS...SCATTERED * OUTFLOW WINDS...40 MILES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
2 follow-up statements
266 WWUS85 KBOI 222001 CCA RFWBOI URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 200 PM MDT FRI JUN 22 2012 ...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 637... .MID LEVEL MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORMS AFTER 1300. BY EARLY EVENING COVERAGE OF STORMS WILL INCREASE. ORZ636-230415- /O.NEW.KBOI.FW.W.0004.120622T2000Z-120623T0600Z/ BURNS BLM- 100 PM PDT FRI JUN 22 2012 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * THUNDERSTORMS...SCATTERED * OUTFLOW WINDS...40 MILES PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
362 WWUS85 KBOI 230314 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 914 PM MDT FRI JUN 22 2012 ORZ636-230415- /O.CAN.KBOI.FW.W.0004.000000T0000Z-120623T0600Z/ BURNS BLM- 814 PM PDT FRI JUN 22 2012 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BURNS BLM... WHICH IS FIRE WEATHER ZONE 636... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF THUNDERSTORMS HAS ENDED FOR THE REMAINDER OF TONIGHT. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 22, 8:03 AM PDT, 51 minutes earlier.
Area forecast discussion, Jun 22, 8:03 AM PDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 903 AM MDT FRI JUN 22 2012 .DISCUSSION...NEW 12Z NAM SHOWS A SHORT WAVE TROUGH BREAKING AWAY FROM THE MAIN TROUGH IN SWRN OREGON THIS EVENING AND ROTATING NEWD THROUGH HARNEY AND THEN BAKER COUNTIES TONIGHT... WHICH WOULD SET OFF ANOTHER ROUND OF THUNDERSTORMS THERE. LAST NIGHT NWRN HARNEY COUNTY HAD QUITE A CLUSTER OF THUNDERSTORMS. GFS AND ECMWF HAVE THE SAME SHORT WAVE TROUGH BUT LESS DISTINCT. OUR FORECASTS CONTINUE TO SHOW HIGHEST POPS AND MAIN WX IN OUR WRN OREGON ZONES TODAY AND TONIGHT WHICH LOOKS CORRECT BUT WE MIGHT BE ABLE TO ADD MORE DETAIL WHEN THE NEW GFS AND ECM COME IN. MEANWHILE...WE CONVERTED FROM PROBABILISTIC WX TERMS TO AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON WHICH MAINLY AFFECTS OUR NRN AND WRN OREGON ZONES. NO OTHER CHANGES AT THIS TIME. && .AVIATION...PREDOMINANTLY VFR. ISOLATED TO SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS SE OREGON AND THE WEST CENTRAL MOUNTAINS BY 18Z. COVERAGE WILL BE GREATEST NEAR AND WEST OF A KBKE-KBNO LINE. LIGHT TO MODERATE SW TO NW SURFACE WINDS TODAY...WITH GUSTS TO 25 KTS ACROSS SE OREGON THIS AFTERNOON. SOUTHWESTERLY WINDS ALOFT WILL AVERAGE 25 KTS AT 10K FT MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SATURDAY...AS OF 2 AM MDT AN ISOLATED THUNDERSTORM WAS MOVING NORTH ACROSS EXTREME WESTERN MALHEUR COUNTY...NORTHWEST OF BURNS JUNCTION NEAR SR 78. SO FAR ONLY TWO LIGHTNING STRIKES HAVE BEEN OBSERVED...BUT WE ARE WATCHING TO SEE IF THIS AREA EXPANDS AS IT MOVES NORTH. MORNING POPS AND WEATHER GRIDS HAVE BEEN ADJUSTED ACCORDINGLY. A SHORTWAVE TROUGH IS HELPING THIS CONVECTION DEVELOP. IN THE BIG PICTURE...A LARGE CLOSED UPPER LOW WILL MOVE FROM NEAR 138W TO NEAR 128W FROM 12Z THIS MORNING TO 12Z SATURDAY MORNING. THIS WILL RESULT IN UPPER FLOW OVER THE AREA BACKING SLIGHTLY AND INCREASING IN STRENGTH. THE MAIN STORY WILL BE CONVECTIVE POTENTIAL MAINLY IN HARNEY AND BAKER COUNTIES TODAY AND OVER ALL OF OUR SE OREGON COUNTIES AND INTO THE HIGHER TERRAIN OF SW IDAHO TOMORROW. AT THIS TIME IT DOES NOT LOOK LIKE A LARGE COVERAGE OF THUNDERSTORMS WILL DEVELOP...BUT THE SAME PARTS OF HARNEY COUNTY THAT EXPERIENCED LIGHTNING THU NIGHT MAY GET IT AGAIN TONIGHT. MAX TEMPS WILL COOL AROUND 5 DEGREES FROM YDAY FOR TODAY...AND ANOTHER 5 OR SO TOMORROW AS THE UPPER LOW MOVES CLOSER AND HEIGHTS FALL. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS CONTINUE TO SHOW ABOVE AVERAGE CONSISTENCY AND RUN TO RUN CONTINUITY. ON THE LARGE SCALE THE HIGH AMPLITUDE BLOCKING PATTERN ACROSS NORTH AMERICA WILL STAY IN PLACE WITH A VERY WARM UPPER LEVEL RIDGE ANCHORED OVER THE CENTRAL AND SOUTHERN PLAINS AND ROCKIES AND TROUGHS OVER THE PACIFIC COAST AND EASTERN CANADA. THIS KEEPS A SOUTHWESTERLY FLOW ALOFT OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO. THERE IS STILL UNCERTAINTY REGARDING EXACT POSITIONS OF THE WEST COAST TROUGH AND PLAINS RIDGE...ESPECIALLY TOWARD THE END OF THE LONG TERM PERIOD. FOR US THAT MEANS MODEL DIFFERENCES IN MAX TEMPERATURES OF AROUND 5 TO 10 DEGREES FOR MONDAY THROUGH THURSDAY...DEPENDING ON WHETHER THE RIDGE OR THE TROUGH DOMINATES. SO WE WILL CONTINUE TO USE MODEL BLENDS...WHICH YIELD NEAR NORMAL TEMPERATURES MOST DAYS. PRECIPITATION CHANCES WILL BE LOW WITH DEEPER MOISTURE STAYING EAST OF OUR AREA. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....MT SHORT TERM...SP LONG TERM....JT
Hazardous weather outlook, Jun 22, 4:53 AM PDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 553 AM MDT FRI JUN 22 2012 IDZ011>016-028>030-033-ORZ061>064-231200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 553 AM MDT FRI JUN 22 2012 /453 AM PDT FRI JUN 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.